Psycho-Babble Medication Thread 307316

Shown: posts 1 to 7 of 7. This is the beginning of the thread.

 

Wellbutrin info

Posted by Kirsten on January 30, 2004, at 12:55:49

I have recently been prescribed Wellbutrin SR for burnout & depression 100mg. per day. I have a real medication phobia which even stops me from taking some over the counter drugs. I guess I'm most afraid of feeling out-of -it or out of control. If you have had little or no side effects please let me know. I think this drug could help me join the living again, but I am still scared. I've never taken this type of drug before. Any encouragement?

 

Re: Wellbutrin info

Posted by dragonfly25 on January 30, 2004, at 13:43:18

In reply to Wellbutrin info, posted by Kirsten on January 30, 2004, at 12:55:49

I have had minimal side effects from wellbutrin, i think it is great. I used to have a medication fear untill i got on these types of drugs...actually i still hate taking anything besides what i know i NEED (like the wellbutrin) anyway all i have experienced is a feeling of too much coffee in my system. it does disturb peoples sleep (but it didn't mine) that is really it. It helped me come back from a very low spot. and 100 is a low dose, i started at 150 mg. Give it a try, it is worth it if it helps and you may only need it temporarily.
But I will say that I have read others' posts who haven't had the same experience as me, so it reacts differently with everyone. good luck, i hope you are feeling better soon :)

 

Re: Wellbutrin info Kirsten

Posted by theo on January 30, 2004, at 15:06:48

In reply to Wellbutrin info, posted by Kirsten on January 30, 2004, at 12:55:49

You can split the pill, for titration purposes. I would take one of your 100mg pills, half it, take 50mg first day and see how you react, day 2 take the other half, and day 3 take the med as prescribed. Just a suggestion that I did when starting it.

 

Re: Wellbutrin info

Posted by weky on January 30, 2004, at 18:08:14

In reply to Re: Wellbutrin info Kirsten, posted by theo on January 30, 2004, at 15:06:48

Actually, since it's Welbutrin SR that you're on, you're not supposed to split that kind of pill, as it will mess up the suspended release. If you want to start on a lower dose, you should talk to your dr. about going on the "regular" 50mg pills as opposed to cutting the SR pill.

> You can split the pill, for titration purposes. I would take one of your 100mg pills, half it, take 50mg first day and see how you react, day 2 take the other half, and day 3 take the med as prescribed. Just a suggestion that I did when starting it.

 

Wrong, splitting SR is OK,Call Glaxo

Posted by theo on January 30, 2004, at 18:46:32

In reply to Re: Wellbutrin info, posted by weky on January 30, 2004, at 18:08:14

Taking 50mg regular would be the same as taking 50mg of a split SR 100mg tablet. If 100mg is the target dose you CAN split one tablet in half to titrate for a couple of days then take the 100mg tablet. If all you're planning on taking is 50mg then sure, go with the regular. I actually called Glaxo and one of the pharmacists said to titrate for a couple of days that it's fine.

 

Re: Wrong, splitting SR is OK,Call Glaxo

Posted by weky on January 30, 2004, at 20:45:33

In reply to Wrong, splitting SR is OK,Call Glaxo, posted by theo on January 30, 2004, at 18:46:32

I was told by several pharmacists that you can't split suspended release or extended release tablets. So, I guess it's all about who you ask, as it sounds like we both have heard different things from reliable sources. I recommend talking to your doctor and go from there.

> Taking 50mg regular would be the same as taking 50mg of a split SR 100mg tablet. If 100mg is the target dose you CAN split one tablet in half to titrate for a couple of days then take the 100mg tablet. If all you're planning on taking is 50mg then sure, go with the regular. I actually called Glaxo and one of the pharmacists said to titrate for a couple of days that it's fine.

 

Re: Wellbutrin info

Posted by Kirsten on January 31, 2004, at 13:56:51

In reply to Re: Wellbutrin info, posted by dragonfly25 on January 30, 2004, at 13:43:18

> I have had minimal side effects from wellbutrin, i think it is great. I used to have a medication fear untill i got on these types of drugs...actually i still hate taking anything besides what i know i NEED (like the wellbutrin) anyway all i have experienced is a feeling of too much coffee in my system. it does disturb peoples sleep (but it didn't mine) that is really it. It helped me come back from a very low spot. and 100 is a low dose, i started at 150 mg. Give it a try, it is worth it if it helps and you may only need it temporarily.
> But I will say that I have read others' posts who haven't had the same experience as me, so it reacts differently with everyone. good luck, i hope you are feeling better soon :)

<Thank you for your reply. It feels better to talk to people who are dealing with the same things. Your letter was a relief.
I haven't even picked up my prescription yet but will soon. Getting it means I am committed to starting! I'll keep you posted!


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.